Winter Storm, Southern Oconto
- When
- April 4, 2:00 PM CST to April 5, 8:00 AM CST
- Where
- Southern Oconto forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.999, -88.221 (the zone’s center; the record gives no point)
Low pressure brought strong winds and moderate to heavy snow to northeast Wisconsin as it moved through central Illinois to extreme northeast Pennsylvania. ).
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Low pressure brought strong winds and moderate to heavy snow to northeast Wisconsin as it moved through central Illinois to extreme northeast Pennsylvania. The highest snowfall totals included 10.0 inches at Elcho (Langlade co.) and 5 miles southeast of Ephraim (Door co.), 9.2 inches at Carlsville (Door co.), 9.0 inches 4 miles east of Sister Bay (Door co.) and at Crandon (Forest co.) and 8.0 inches at Midget Lake (Oneida co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 4, 3:30 AM CST, 10 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CST FRI APR 4 2003 FIRST SYSTEM WHICH PRODUCED A MIXED BAG OF PCPN THE LAST 24 HOURS DEPARTING THE AREA THIS MRNG...BUT SOME LINGERING FZDZ CAN BE EXPECTED OVER AT LEAST THE SOUTH HALF OF THE CWA THIS MRNG...AND LITE SNOW SHOWERS NORTH. OTHERWISE MAIN CONCERN WITH THE FCST IS NEXT WAVE TO MOVE TWD THE REGION TDY. CURRENTLY THIS NEXT SYSTEM PRODUCING A CLUSTER OF TSRAS OVER IA/NE REGION. WHILE THE SFC LOW PASSES SOUTH OF WI...MODELS IN GOOD AGREEMENT WITH TRACKING H8 LOW OVER SRN WI...ALONG INTENSE BAROCLINIC ZONE. DURING THE AFTERNOON...AIR MASS COOLS AND MODELS IN VERY GOOD AGREEMENT WITH A SWATH OF SNOW GENERALLY BISECTING MY CWA FROM SW TO NE THROUGH TNT. ISENT LIFT ON ETA MODEL AT PEAK LATE THIS AFTN AND EVENING...SO WOULD EXPECT THE BEST SNOW ACCUM DURING THIS TIME. DUE TO CONVECTIVE NATURE OF THIS SYSTEM...ISSUED A WARNING FOR ALL OF THE CWA. HAD SOME RESERVATION ABOUT THE FAR NC...BUT WITH COLDER AIR... WATER TO SNOW RATION WILL KEEP SNOW AMNTS NEAR THE WARNING CRITERIA. EVEN THE SE CORNER...ROUGHLY SE OF A LINE FROM WAUTOMA TO ALGOMA...MAY SEE LESSER AMTS DUE MORE OF A MIX...BUT 15 TO 25 MPH WINDS WARRANT A WARNING. SPRING IN WISCONSIN IR LOOP AT 09Z SHOWING SIGNS OF SRN EDGE DEVELOPMENT AND EXTRAPOLATION WOULD PUT THE INITIAL SRN EDGE FROM STE TO GRB. 06Z MESO ETA SUPPORTS THIS TREND AS WELL. COORDINATED WITH MKE...LSE...DLH...MQT CONCERNING WARNING. FOR LATER PDS ADJUSTEMENTS...MDM RANGE MODELS IN AGREEMENT WITH TRENDING MONDAYS SYSTEM TO THE SOUTH...SO LOWERED TO CHC MENTION. .GRB...WINTER STORM WARNING ENTIRE AREA THIS AFTERNOONN AND TONIGHT. HELMAN WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ANOTHER WINTER STORM SYSTEM WILL AFFECT THE FORECAST AREA LATER TODAY INTO TONIGHT. WINTER STORM WARNINGS HAVE BEEN POSTED THIS AFTERNOON AND TONIGHT FOR TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES. LESS SNOW AMOUNTS ARE EXPECTED FOR AREAS SOUTHEAST OF LINE FROM WAUTOMA TO MANITOWOC DUE TO THE POTENTIAL OF MORE OF A MIXTURE OF PRECIPITATION. IN ADDITION TO THE SNOW...BLUSTERY NORTHEAST WINDS WILL PRODUCE SOME BLOWING AND DRIFTING OF THE SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM SYSTEM WILL PASS SOUTH OF THE FORECAST AREA MONDAY...BUT MAY BE CLOSE ENOUGH FOR A CHANCE OF LIGHT SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT FOR REPORTS OF SNOW ACCUMULATION. HELMAN WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
13 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350628, 5352148, 5352149, 5352150, 5352151, 5352152, 5352153, 5352154, 5352155, 5352156, 5352157, 5352158, 5352159.